MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical inc., (isi) field service engineer (fse) was dispatched to the site to further investigate the reported event.Fse inspected the system but was unable to replicate the reported event on the universal surgical manipulator (usm1) of patient side cart (psc).The system was tested and verified as ready for use.The stapler instrument involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the wrist of stapler instrument moved by itself when installed onto the universal surgical manipulator (usm1) of patient side cart (psc).The issue happened when customer was trying to remove the instrument from the usm and the customer had to remove the instrument and the trocar together.The customer replaced the stapler instrument with a backup and the procedure was completed as planned.An intuitive surgical inc., (isi) technical support engineer (tse) recommended returning the stapler instrument for failure analysis.Customer requested the usm1 to be checked.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical inc., (isi) followed up with the initial reporter and obtained the following additional information: the issue occurred while the surgeon's head was inside the surgeon console's high resolution stereo viewer (hrsv).The issue occurred while the surgeon was attempting to manipulate the instruments from the ssc.The issue was related to instrument remaining static.The stapler locked into the place and had to be removed together with the trocar.The instrument moved unintentionally.The timing of instrument movement was not appropriate.There was no shakiness and/or friction to be observed.There were no instrument-to-instrument or system arm-to-arm interferences.There were external collisions.The customer was unsure if the instrument was returned or disposed.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23720811
Report Number2955842-2025-46563
Device Sequence Number18247944
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(17)280531(10)K18250515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK18250515 0318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown